• question-icon

    What causes circular patches on the legs?

default
Posted on Mon, 10 Jul 2017 in Skin Hair and Nails
Question: I have this circular patches on both of my legs, below the sock line. I put oil on them daily to prevent them from becoming dry, else they become very itchy and get worse if scratched. Any particular reason why they occur, and why below the sock line on each leg?

What should I do to prevent or cure them?
doctor
Answered by Dr. Rahul Kumar 41 minutes later
Brief Answer:
Dry eczema

Detailed Answer:
Hello
Thanks for the query and photograph. The details are not clear on photograph it is too far to appreciate any.
With the description and color it is looking like dry eczema.
It develops due to contact, probably due to elastic in your socks
Wear socks without elastic.
I treat such cases with a mild steroid cream like cortisone to be applied twice daily for a week.
It is safe and effective and usually available over the counter.
You can try this.
Let me know if you have any other doubts.
Thank you.
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
Answered by
Dr.
Dr. Rahul Kumar

Dermatologist

Practicing since :2010

Answered : 6303 Questions

premium_optimized

The User accepted the expert's answer

Share on

Recent questions on  Cortisone

doctor1 MD

Dear Doctor,I have suffered from a knee pain for about three months. I bumbed into the seat of my walker, what resulted in a strong pain. The pain...

doctor1 MD

I had 7 cortisone injections last week in my hips and have had a heavy chest since, like heartburn and intergestion. I feel sometimes it is worse...

doctor1 MD

I was given a cortisone 40mg on Fri. for an infection,bronchitis, thd doctor also told me to start taking my other medication, Hydrocortisone 5mg...

doctor1 MD

I had a cortisone injection in my shoulder yesterday lunch time. later in the night the shoulder got stiff and painful and it hurts a lot today....

doctor1 MD

Hi For the past week or so my fingers, in between my thumb it’s red and my next finger it’s red on the side and my middle finger its red on the...

doctor1 MD

I am getting skin rash after taking Bactrim. Hands, feet. Should I take Benadryl?

doctor1 MD

hi I was wondering if you could tell me if I have hpv . I sweat a lot down there and went to the doc about a week ago. when i got there the...

Get personalised answers from verified doctor in minutes across 80+ specialties

140 Doctors Online

By proceeding, I accept the Terms and Conditions

HCM Blog Instant Access to Doctors
HCM Blog Questions Answered
HCM Blog Satisfaction
Questions Answered By Dr. Rahul Kumar
  • Q - Developed itchy rashes on both sides of torso and insulin dependent....

  • Q - Used Z derm for scrotum itching followed by blood stains. Noticed needle...

  • Q - Having itchy rashes on buttocks, side of arms, side of legs and inner...

  • Q - Having small patches and blister on finger. Using slivers skin moisture...

  • Q - What is the cure for body itching?

  • Q - Rash on the side of face with itching. Suggest treatment

  • Q - How to remove black marks and blade marks from face?

  • Q - Suggest the medication for twitching under eyes

  • Q - White and slightly raised lump under the skin on the palm. What does it...

  • Q - Suggest treatment for hair fall problem caused by dandruff?

backtotop2